MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21707
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The doctor wanted to insert zso-7-10 into the cbd through the prepositioned (visiglide 2 0.025 straight) wire guide, assistant nurse tried to straighten the zso-7-10 using a straightener.The nurse straightened zso's pigtail and passed a wire through, but the wire did not pass.The wire did not pass because the pigtail was bent.The new zso-7-10 was used.And wire guide was not changed.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all zso-7-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zso-7-10 of lot number c2304468 did not reveal any discrepancies that could have contributed to this complaint issue.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2304468.Review historical data: a review of the manufacturing records for the zso-7-10 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2304468.Instructions for use and label: as per the instructions for use notes section (ifu0045) which accompanies this device instructs the user to inspect the device: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".As per the precautions section of the instructions for use (ifu0045), which accompanies this device, "refer to package label for minimum channel size required for this device." the product label states the guide wire size for use with this device is 0.035".It is known that a 0.025 inch wire guide was used with the device.There is evidence to suggest the user did not follow the ifu/label.It is also known from the available information that the incorrect wire guide was used with the replacement device to complete the procedure.¿as per management of complaints procedure where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance¿.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the kink occurring while the pigtail was being straightened with the pigtail straightener prior to being loaded onto the wire-guide.As per the description of event, the wire was unable to pass through the stent which supports the claim that the kink had already occurred due to the straightening process.Several requests were made of made for additional information but it was not forthcoming, if it received at a later date then the investigation will be updated accordingly.Confirmation of complaint: complaint is confirmed based on customer/rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the report, the pigtail part of the stent was bent.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the kink occurring while the pigtail was being straightened with the pigtail straightener prior to being loaded onto the wire-guide.As per the description of event, the wire was unable to pass through the stent which supports the claim that the kink had already occurred due to the straightening process.Several requests were made of made for additional information but it was not forthcoming, if it received at a later date then the investigation will be updated accordingly.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on (b)(6) 2025.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23270821
Report Number3001845648-2025-00504
Device Sequence Number9649006
Product Code FGE
UDI-Device Identifier00827002217072
UDI-Public(01)00827002217072(17)280529(10)C2304468
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21707
Device Catalogue NumberZSO-7-10
Device Lot NumberC2304468
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/12/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown